Jefferson County Public Health issues substance abuse warning following 4 overdoses in 24 hours
The Jefferson County Public Health department has issued an overdose warning. The department said four drug overdoses occurred in the county within a 24-hour period earlier this week.
In a press release, the department said the suspected substance in all four overdoses was heroin mixed with fentanyl. None of the overdoses were fatal.
Of the twelve overdose deaths that have occurred in Jefferson county this year, fentanyl has caused nine.
The Public Health department says people using substances like marijuana, cocaine, methamphetamine, heroin and xylazine should know that no drug is safe. Any drug could be laced with deadly amounts of fentanyl.
If you think someone may be having an overdose, call 9-1-1. The state’s Good Samaritan law protects people who call 9-1-1 to report overdoses, so you won’t get in trouble for any drug-related offense.